Two dimensional gauge theories revisited

Edward Witten

Research output: Contribution to journalArticlepeer-review

418 Scopus citations

Abstract

Two dimensional quantum Yang-Mills theory is reexamined using a non-abelian version of the Duistermaat-Heckman integration formula to carry out the functional integral. This makes it possible to explain properties of the theory that are inaccessible to standard methods and to obtain general expressions for intersection pairings on moduli spaces of flat connections on a two dimensional surface. The latter expressions agree, for gauge group SU (2), with formulas obtained recently by several methods.

Original languageEnglish (US)
Pages (from-to)303-368
Number of pages66
JournalJournal of Geometry and Physics
Volume9
Issue number4
DOIs
StatePublished - Oct 1992
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Geometry and Topology

Keywords

  • quantum gauge theories
  • Two dimensional field theories

Fingerprint

Dive into the research topics of 'Two dimensional gauge theories revisited'. Together they form a unique fingerprint.

Cite this